Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Strong existence and uniqueness for degenerate SDE with Hölder drift

P. E. Chaudru de Raynal

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we prove pathwise uniqueness for stochastic degenerate systems with a Hölder drift, for a Hölder exponent larger than the critical value $2/3$. This work extends to the degenerate setting the earlier results obtained by Zvonkin (Mat. Sb. (N.S.) 93(135) (1974) 129–149, 152), Veretennikov (Mat. Sb. (N.S.) 111(153) (1980) 434–452, 480), Krylov and Röckner (Probab. Theory Related Fields 131(2) (2005) 154–196) from non-degenerate to degenerate cases. The existence of a threshold for the Hölder exponent in the degenerate case may be understood as the price to pay to balance the degeneracy of the noise. Our proof relies on regularization properties of the associated PDE, which is degenerate in the current framework and is based on a parametrix method.


Dans ce travail, on montre qu’un système hypoelliptique, composé d’une composante diffusive et d’une composante totalement dégénérée, est fortement résoluble lorsque l’exposant de la régularité Hölder de la dérive par rapport à la composante dégénérée est strictement supérieur à $2/3$. Ce travail étend au cadre dégénéré les travaux antérieurs de Zvonkin (Mat. Sb. (N.S.) 93(135) (1974) 129–149, 152), Veretennikov (Mat. Sb. (N.S.) 111(153) (1980) 434–452, 480), Krylov et Röckner (Probab. Theory Related Fields 131(2) (2005) 154–196). L’apparition d’un seuil critique pour l’exposant peut-être vue comme le prix à payer pour la dégénérescence. La preuve repose sur des résultats de régularité de la solution de l’EDP associée, qui est dégénérée, et est basée sur une méthode parametrix.

Article information

Ann. Inst. H. Poincaré Probab. Statist., Volume 53, Number 1 (2017), 259-286.

Received: 5 June 2012
Revised: 14 September 2015
Accepted: 14 September 2015
First available in Project Euclid: 8 February 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60H10: Stochastic ordinary differential equations [See also 34F05] 60H30: Applications of stochastic analysis (to PDE, etc.) 34F05: Equations and systems with randomness [See also 34K50, 60H10, 93E03]

Strong uniqueness Degeneracy Hölder drift Parametrix Stochastic differential equation


Chaudru de Raynal, P. E. Strong existence and uniqueness for degenerate SDE with Hölder drift. Ann. Inst. H. Poincaré Probab. Statist. 53 (2017), no. 1, 259--286. doi:10.1214/15-AIHP716.

Export citation


  • [1] R. F. Bass. Diffusions and Elliptic Operators. Probability and Its Applications (New York). Springer-Verlag, New York, 1998.
  • [2] A. M. Davie. Uniqueness of solutions of stochastic differential equations. Int. Math. Res. Not. IMRN 24 (2007) Article ID rnm124.
  • [3] F. Delarue and S. Menozzi. Density estimates for a random noise propagating through a chain of differential equations. J. Funct. Anal. 259 (6) (2010) 1577–1630.
  • [4] M. Di Francesco and S. Polidoro. Schauder estimates, Harnack inequality and Gaussian lower bound for Kolmogorov-type operators in non-divergence form. Adv. Differential Equations 11 (11) (2006) 1261–1320.
  • [5] E. Fedrizzi and F. Flandoli. Pathwise uniqueness and continuous dependence of SDEs with non-regular drift. Stochastics 83 (3) (2011) 241–257.
  • [6] F. Flandoli. Random Perturbation of PDEs and Fluid Dynamic Models. Lecture Notes in Mathematics 2015. Springer, Heidelberg, 2011.
  • [7] M. I. Freidlin. Functional Integration and Partial Differential Equations. Princeton University Press, Princeton, NJ, 1985.
  • [8] A. Friedman. Partial Differential Equations of Parabolic Type. Prentice-Hall, Englewood Cliffs, NJ, 1964.
  • [9] A. Friedman. Stochastic Differential Equations and Applications. Dover, Mineola, NY, 2006.
  • [10] L. Hörmander. Hypoelliptic second order differential equations. Acta Math. 119 (1967) 147–171.
  • [11] A. Kolmogorov. Zufällige bewegungen (zur theorie der brownschen bewegung). Ann. of Math. (2) 35 (1934) 116–117.
  • [12] N. V. Krylov and M. Röckner. Strong solutions of stochastic equations with singular time dependent drift. Probab. Theory Related Fields 131 (2) (2005) 154–196.
  • [13] H. Kunita. Stochastic differential equation and stochastic flows of diffeomorphisms. In École d’été de probabilités de Saint-Flour, XII – 1982 143–303. Springer-Verlag, Berlin, 1982.
  • [14] S. Menozzi. Parametrix techniques and martingale problems for some degenerate Kolmogorov equations. Electron. Commun. Probab. 16 (2011) 234–250.
  • [15] D. W. Stroock and S. R. S. Varadhan. Multidimensional Diffusion Processes. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 233. Springer-Verlag, Berlin, 1979.
  • [16] A. J. Veretennikov. Strong solutions and explicit formulas for solutions of stochastic integral equations. Mat. Sb. (N.S.) 111(153) (1980) 434–452, 480.
  • [17] A. Y. Veretennikov. Stochastic equations with diffusion that degenerates with respect to part of the variables. Izv. Ross. Akad. Nauk Ser. Mat. 47 (1) (1983) 189–196.
  • [18] X. Zhang. Well-posedness and large deviation for degenerate SDEs with Sobolev coefficients. Rev. Mat. Iberoamericana 29 (1) (2010) 25–52.
  • [19] X. Zhang. Stochastic homeomorphism flows of SDEs with singular drifts and Sobolev diffusion coefficients. Electron. J. Probab. 16 (2011) 1096–1116.
  • [20] A. K. Zvonkin. A transformation of the phase space of a diffusion process that will remove the drift. Mat. Sb. (N.S.) 93(135) (1974) 129–149. 152.